LACKAWANNA COUNTY---Officials are warning about a spike in synthetic marijuana overdoses in Eastern Pennsylvania.
"Users of these substances are really playing russian roulette. You use this junk only if you want to end up in the ER of in a coffin.," said Dauphin County District Attorney Ed Marsico.
Synthetic marijuana is suspected in at least eight deaths in the state, from brands including one known as "Mr. Big Shot. "
The result officials said is heart and brain problems, seizures, muscle breakdowns, and in some cases, becoming unresponsive.
Newswatch 16 spoke with a man from Scranton who has used synthetic pot a dozen times or so.
He did not want to reveal his name.
"It makes you really anxious, really paranoid. It kind of clouds your perception in the way things are. It burns your chest, kind of feels like it's caving in, like it's on fire, like you're inhaling chemicals. It doesn't feel good," he said.
Synthetic pot has been around for years, it is made by spraying chemicals on plant materials. And it goes by many names, like "K2" and "Spice."
Scranton's police chief said as far as he knows, there has not been a synthetic pot overdose increase lately.
Hazleton's police chief says he has not sure if there's been a spike there either as it is also known, has been a problem for a long time.
Last week, he says a 19-year-old female overdosed and acted as if on a bad acid trip, trying to rip her own skin off.
"They are coming in acutely delirious. They are agitated. They're exhibiting remarkable strength that's requiring three, four, five people to hold them down so we can get them sedated," said Dr. Robert Tomsho from Allentown's Sacred Heart Hospital.